Colorado, 2004Winter Storm in Colorado, April 22 to 23, 2004
April 22 to 23, 2004 · NWS PUB · 24 events in 24 counties and zones
A strong early spring storm moving from the Four Corners region into northeast Colorado brought copious amounts of snow. around Trinidad in Las Animas county...
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong early spring storm moving from the Four Corners region into northeast Colorado brought copious amounts of snow. Some of the higher snow totals include the following...6 to 10 inches northwest of Canon City in Fremont county...at Antonito in Conejos county...in the Black Forest area of northern El Paso county...around Florissant in Teller county...around Kim in eastern Las Animas county...and in the Creede area of Mineral county...12 to 18 inches at Buena Vista in Chaffee county...near Divide in Teller county...around Woodland Park in Teller county...around Trinidad in Las Animas county... around Westcliffe in Custer county...around Del Norte in Rio Grande county...and at Maysville in Chaffee county... 2 feet around Beulah and Rye in Pueblo county...west and northwest of Westcliffe in Custer county...31 inches at La Veta...and in the Walsenburg area in Huerfano county...34 inches inundated the area 6 miles north-northwest of Aguilar...and the highest reported snow amount at Cuchara in Huerfano county with 38 inches. Several of the locations that received in excess of 24 inches of snow...also had water equivalents in excess of 3 inches. There were numerous power outages in the heaviest snow areas...including the Wet Mountain Valley around Westcliffe where power was lost from 12 hours to 4 days. At the height of the outage...around 6000 customers were without electricity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 22, 2:13 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 22, 2:13 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT THU APR 22 2004
.SHORT TERM...
(TONIGHT AND FRIDAY)
BIGGEST CHALLENGE IN THE SHORT TERM IS THE IMPACT OF THE WINTER
STORM NOW SPREADING INTO COLORADO.
CURRENTLY...UPPER LOW HAS DROPPED INTO SOUTHERN UTAH AND CONVECTION
HAS BROKEN OUT OVER THE SOUTHWEST CORNER. WOLF CREEK PASS REPORTED
HEAVY SNOW BEGAN AROUND 1230 PM. ONE INCH OF NEW SNOW ON THE
GROUND AT DIVIDE IN TELLER COUNTY WITH TEMPS ACROSS THAT REGION
AT OR BELOW 32. LIGHT SNOW/RAIN SPREADING ACROSS THE EASTERN
MOUNTAINS AND NEARBY PLAINS IS JUST THE FIRST WAVE OF PRECIP WITH
THIS EVENT.
TONIGHT...MODELS CONVERGED ON A MAJOR STORM SCENARIO FOR SOUTHERN
COLORADO WITH UPPER LOW MOVING TO 4-CORNERS BY 00Z AND REMAINING IN
THAT AREA THROUGH FRIDAY. DEEP ISENTROPIC LIFT DEVELOPS OVER THE
SOUTHEAST PLAINS AND PUMPS LOW LEVEL MOISTURE OVER THE SOUTHWARD
MOVING COLD SURFACE DOME. MEANWHILE 700 MB LOW SETS UP OVER SOUTHERN
COLORADO WITH COOL POOL OVER THE EASTERN PLAINS AND WELL DEFINED
DIVQ CENTER OVER THE SAME AREA. DEEP EAST TO NORTHEAST FLOW
DEVELOPS TO PUSH THE LOW LEVEL MOISTURE UP THE TERRAIN AND SPILL IT
INTO THE SAN LUIS VALLEY. ALL OF THIS JUSTIFIES THE COPIOUS AMOUNTS
OF QPF SHOWN BY THE MODELS. COOLED THE HOURLY TEMPERATURES QUICKER
THAN PREVIOUS RUN THINKING THAT THE ONSET OF PRECIP WILL PULL THEM
DOWN AND LET EVERYTHING CHANGE TO SNOW OVER WESTERN AND NORTHERN EL
PASO COUNTY A LITTLE SOONER THAN PREVIOUSLY THOUGHT. RAISED SNOW
AMOUNTS SOME TO REFLECT THE FASTER TURN OVER AND SPREAD SNOW ACROSS
THE SOUTHEAST PLAINS AFTER MIDNIGHT. SNOW AMOUNTS IN THE THE EASTERN
MOUNTAINS AND PIKES PEAK REGION WILL BE MEASURED IN FEET BY MIDDAY
FRIDAY. IF MODEL PROJECTIONS ARE EVEN CLOSE WE WILL SEE 12 HOUR
PRECIP AMOUNTS OVER ONE INCH ACROSS MUCH OF OUR CWFA. STILL THINK
THAT THE HEAVIEST SNOW AMOUNTS WILL BE NORTHERN EL PASO COUNTY
ESPECIALLY MONUMENT TO THE RAMPART RANGE. LIKE WISE THE EASTERN
MOUNTAINS. WILL UPGRADE THE WINTER STORM WARNING TO INCLUDE ALL OF
THE I-25 CORRIDOR FOR TONIGHT AND FRIDAY. PUEBLO MAY BE THE LAST TO
SWITCH OVER FROM RAIN TO SNOW BUT EXPECT THAT TO HAPPEN AFTER
MIDNIGHT. IN WESTERN PUEBLO COUNTY...5000 FEET AND HIGHER WILL SWITCH
OVER SOONER THAN THE CITY OF PUEBLO.
WINDS WILL BE A BIG PROBLEM AND ALTHOUGH THE SNOW IS WET AND HEAVY
THERE WILL STILL BE PERIODS OF BLOWING SNOW ACROSS THE LOWER
ELEVATIONS WITH BLOWING AND DRIFTING AT THE HIGHER LEVELS.
FRIDAY...SNOW CONTINUES ACROSS ALL OF THE CWFA BUT ESPECIALLY IN THE
EASTERN MOUNTAINS AND PLAINS, AND SURFACE TEMPERATURES REMAIN NEARLY
STEADY. THOSE WHO HAVE SWITCHED TO SNOW WILL LIKELY STAY WITH SNOW.
UPPER LOW BEGINS TO LIFT OUT ACROSS SOUTHEAST COLORADO LATE IN THE
DAY.
.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)
MAIN CONCERNS TIMING OF SNOW ENDING FRI NIGHT AND SAT AS WINTER STORM
SYSTEM MOVES EAST...WITH POSSIBLE FLOODING POTENTIAL THROUGH THE
EARLY WEEK AS TEMPS WARM WITH BUILDING UPPER RIDGE.
MODELS IN GOOD AGREEMENT WITH UPPER LOW LIFTING OUT ACROSS THE
SOUTHEASTERN PLAINS FRIDAY EVENING AND WEAKENS TO AN UPPER TROUGH AS
IT CONTINUES INTO THE NORTHERN HIGH PLAINS SATURDAY. EAST TO
NORTHEAST FLOW AT H5 AND H7 BECOMES NORTH TO NORTHWEST LATE FRI NIGHT
WITH SUBSIDENCE BEHIND SYSTEM QUICKLY SHUTTING DOWN SNOWS FROM WEST
TO EAST ACROSS THE REGION. WITH GOOD UPPER SUPPORT MOVING ACROSS THE
PLAINS FRI NIGHT...AND H5 AND H7 TEMPS AROUND -22C AND
-6C RESPECTIVELY...WILL KEEP WINTER STORM WARNING FOR THE EASTERN MTS
AND I-25 CORRIDOR OUT THROUGH MIDNIGHT WITH ANOTHER 2-6 INCHES
POSSIBLE ACROSS THE EASTERN MTS AND 1-3 INCHES ACROSS THE PLAINS.
WESTERN AND CENTRAL MTS SHOULD BE TAPERING OFF THROUGH THIS TIME
PERIOD...BUT WILL KEEP CURRENT WARNINGS INTACT FOR NOW AND LET LATER
SHIFTS RE-EVALUATE WITH NEW MODEL DATA. SKIES TO CLEAR FROM WEST TO
EAST EARLY SATURDAY...WITH ISOLATED MORNING POPS ACROSS THE FAR
EASTERN PLAINS AS SYSTEM CONTINUES TO MOVE OUT OF THE AREA AND
ISOLATED POPS ACROSS THE CENTRAL MTS WITH ANY LEFT OVER MOISTURE
BEING WRUNG OUT IN THE NORTHWEST FLOW. HAVE GONE WELL BELOW CURRENT
GUIDANCE HIGHS SAT...WITH EXPECTED SNOW COVER AND COOL NW FLOW ALOFT
AS H7 TEMPS ONLY WARM TO BETWEEN -2C AND -4C.
SUN-TUE...UPPER LEVEL RIDGE ACROSS GREAT BASIN SLOWLY BUILDS OVER THE
STATE THROUGH TUE...WITH TEMPS SLOWLY WARMING THROUGH THE PERIOD.
IF MODEL QPFS OF 2 TO 4 INCHES OF LIQUID PRECIP ACROSS THE REGION FRI
AND SAT PAN OUT...AS WELL AS UP TO 2 FEET OF SNOW ACROSS THE HIGHER
TERRAIN...WILL NEED TO KEEP A WATCHFUL EYE ON THE FLOOD POTENTIAL
ACROSS THE REGION WITH RAPID RUNOFF AS H7 TEMPS WARM TO BETWEEN +4C
AND +8C UNDER THE RIDGE BY MON. THINKING GFS IS TOO BULLISH BRINGING
IN 40+ DEW PTS IN NW FLOW ACROSS THE PLAINS SUN...AND HAVE CUT
BACK POPS TO THE HIGHER TERRAIN IN THE AFTERNOON AND EVENING...AND
WILL KEEP ISOLATED LATE AFTERNOON EVENING MT POPS THROUGH THE
PERIOD.
WED-THU...GFS FLATTENS UPPER RIDGE ACROSS THE REGION WED WITH
WARM TEMPS AHEAD OF ANOTHER PAC NW SYSTEM AND COLD FRONT MOVING
ACROSS THE AREA THU. CURRENT GRIDS HAVE SLIGHT CHANCE POPS ACROSS THE
AREA THU AND WILL NOT CHANGE FOR NOW...WITH TEMPS TRICKY ACROSS THE
PLAINS ON THU DEPENDING ON TIMING OF FRONT. -MW
&&
.PUB WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING 00Z FRI-
06Z SAT FOR ALL THE MOUNTAINS...UPR ARKANSAS RIVER VALLEY...I-25
CORRIDOR(ZNS 59>68...72>88). WINTER STORM WARMING 69>71 SAN LUIS
VALLEY 00Z FRI-06Z SAT.
&&
Hazardous weather outlook, Apr 22, 6:00 AM MST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT THU APR 22 2004
COZ058>089-093>099-231400-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
700 AM MDT THU APR 22 2004
...WINTER STORM WARNING 6 PM THIS EVENING UNTIL 12 AM SATURDAY FOR
THE MOUNTAINS...NORTHERN EL PASO COUNTY...THE UPPER ARKANSAS RIVER
VALLEY...WAUGH MOUNTAIN AND THE WET MOUNTAIN VALLEY BELOW 8500
FEET...
...WINTER WEATHER ADVISORY 6 PM THIS EVENING UNTIL 12 AM SATURDAY
FOR THE SAN LUIS VALLEY...
...WINTER STORM WATCH 6 PM THIS EVENING UNTIL 12 AM SATURDAY FOR
EASTERN FREMONT COUNTY AND THE INTERSTATE 25 CORRIDOR FROM COLORADO
SPRINGS TO NEW MEXICO...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.
.DAY ONE...TODAY AND TONIGHT.
SNOW WILL BE SEEN OVER THE MOUNTAINS TODAY WITH GENERALLY LIGHT
ACCUMULATION EXPECTED. HOWEVER...TONIGHT THE SNOW WILL BECOME
MORE WIDESPREAD AND WILL INCREASE IN INTENSITY. SIGNIFICANT SNOW
ACCUMULATIONS WILL BEGIN FALLING TONIGHT OVER ALL THE MOUNTAINS
AND HIGH VALLEYS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY.
...A STRONG SPRING STORM SYSTEM IS EXPECTED TO IMPACT SOUTHERN
COLORADO FROM FRIDAY INTO FRIDAY NIGHT...DEPOSITING VERY WET AND
HEAVY SNOW ACROSS THE MOUNTAINS OF SOUTHERN AND CENTRAL COLORADO.
THIS SNOW IS ALSO EXPECTED OVER THE I-25 CORRIDOR INTO PORTIONS OF
THE SOUTHEAST PLAINS. THERE REMAINS SOME UNCERTAINTY ABOUT THE
STORM TRACK AND THIS WILL INFLUENCE THE AMOUNT OF PRECIPITATION
THE REGION WILL SEE. AT THIS TIME...FAVORED NORTHEAST AND EAST
SLOPE MOUNTAINS COULD EXPERIENCE 1 TO 2 FEET OR MORE OF SNOW WITH
THIS EVENT. IN ADDITION...SEVERAL INCHES OF SNOW WILL BE POSSIBLE
OVER THE I-25 CORRIDOR...ESPECIALLY FROM FRIDAY MORNING INTO FRIDAY
EVENING.
TRAVEL IS EXPECTED TO BECOME QUITE HAZARDOUS FRIDAY INTO FRIDAY NIGHT
ACROSS THE WESTERN 2/3RDS OF THE REGION. PERSONS IN SOUTHERN
COLORADO SHOULD CONTINUE PREPARATIONS FOR THIS POTENTIALLY DANGEROUS
STORM AND ARE URGED TO STAY TUNED FOR THE LATEST FORECASTS, WARNINGS
AND ADVISORIES.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY TONIGHT OVER THE MOUNTAINS AND HIGH VALLEYS.
Winter Storm, Eastern Sawatch Mountains Above 11000 Ft
- When
- April 22, 5:00 PM MST to April 23, 6:00 PM MST
- Where
- Eastern Sawatch Mountains Above 11000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.677, -106.274 (the zone’s center; the record gives no point)
Winter Storm, Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft
- When
- April 22, 6:00 PM MST to April 23, 6:00 PM MST
- Where
- Upper Rio Grande Valley / Eastern San Juan Mountains Below 10000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.484, -106.500 (the zone’s center; the record gives no point)
Winter Storm, Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft
- When
- April 22, 6:00 PM MST to April 23, 6:00 PM MST
- Where
- Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.832, -106.332 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- April 22, 6:00 PM MST to April 23, 8:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft
- When
- April 22, 6:00 PM MST to April 23, 8:00 PM MST
- Where
- Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.897, -105.164 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Between 8500 and 10000 Ft
- When
- April 22, 6:00 PM MST to April 23, 9:00 PM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- April 22, 6:00 PM MST to April 23, 7:00 PM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
Winter Storm, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- April 22, 6:00 PM MST to April 23, 6:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft
- When
- April 22, 6:00 PM MST to April 23, 7:00 PM MST
- Where
- Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.685, -104.961 (the zone’s center; the record gives no point)
Winter Storm, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft
- When
- April 22, 6:00 PM MST to April 23, 8:00 PM MST
- Where
- Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.316, -104.039 (the zone’s center; the record gives no point)
Winter Storm, Saguache County West of Continental Divide Below 10000 Ft
- When
- April 22, 6:00 PM MST to April 23, 6:00 PM MST
- Where
- Saguache County West of Continental Divide Below 10000 Ft forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 38.081, -106.282 (the zone’s center; the record gives no point)
Winter Storm, Saguache County East of Continental Divide Below 10000 Ft
- When
- April 22, 6:00 PM MST to April 23, 6:00 PM MST
- Where
- Saguache County East of Continental Divide Below 10000 Ft forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.832, -106.332 (the zone’s center; the record gives no point)
Winter Storm, La Garita Mountains Above 10000 Ft
- When
- April 22, 6:00 PM MST to April 23, 6:00 PM MST
- Where
- La Garita Mountains Above 10000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.778, -106.530 (the zone’s center; the record gives no point)
Winter Storm, Eastern San Juan Mountains Above 10000 Ft
- When
- April 22, 6:00 PM MST to April 23, 6:00 PM MST
- Where
- Eastern San Juan Mountains Above 10000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.484, -106.500 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- April 22, 6:00 PM MST to April 23, 8:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- April 22, 6:00 PM MST to April 23, 8:00 PM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- April 22, 6:00 PM MST to April 23, 8:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
Winter Storm, Northwest Fremont County Above 8500 Ft
- When
- April 22, 6:00 PM MST to April 23, 8:00 PM MST
- Where
- Northwest Fremont County Above 8500 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
Winter Storm, Wet Mountains Above 10000 Ft
- When
- April 22, 6:00 PM MST to April 23, 7:00 PM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
Winter Storm, West / Central Fremont County Below 8500 Ft
- When
- April 22, 7:00 PM MST to April 23, 7:00 PM MST
- Where
- West / Central Fremont County Below 8500 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
Winter Storm, Pikes Peak Above 11000 Ft
- When
- April 22, 7:00 PM MST to April 23, 7:00 PM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Reported by
- UNKNOWN
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
Winter Storm, Central Chaffee County Below 9000 Ft
- When
- April 22, 8:00 PM MST to April 23, 8:00 PM MST
- Where
- Central Chaffee County Below 9000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
Winter Storm, Western Chaffee County Between 9000 & 11000 Ft
- When
- April 22, 8:00 PM MST to April 23, 8:00 PM MST
- Where
- Western Chaffee County Between 9000 & 11000 Ft forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
Winter Storm, Eastern Chaffee County / Western Mosquito Range Above 9000 Ft
- When
- April 22, 8:00 PM MST to April 23, 8:00 PM MST
- Where
- Eastern Chaffee County / Western Mosquito Range Above 9000 Ft forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arkansas, April 22 to 24, 20042 deaths · $7.5 million · 3 events
- Tornadoes and Hail in Oklahoma, April 22 to 23, 2004$75,000 · F1 · 43 events
- Tornado and Hail in Arkansas, April 22, 2004$25,000 · F1 · 13 events
- Tornado and Damaging Winds in Tennessee, April 22, 2004$75,000 · F0 · 4 events
- Tornado and Hail in Oklahoma, April 22, 2004F0 · 13 events
- Flash Flooding and Hail in Texas, April 22, 20041.75 in hail · 10 events
- Flash Flooding in Arkansas, April 22, 20045 events
- Hail and Damaging Winds in Alabama, April 22, 2004$5,000 · 1 in hail · 5 events
- Flash Flood and Hail in Texas, April 22 to 23, 20041 in hail · 5 events
- Hail in Texas, April 22, 20041 in hail · 5 events
- Winter Storm in Colorado, April 22 to 23, 20044 events
- Winter Storm in Colorado, April 22 to 23, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391275, 5391277, 5391278, 5391279, 5391281, 5391282, 5391283, 5391284, 5391285, 5391286, 5391289, 5391290, 5391291, 5391292, 5391293, 5391294, 5391295, 5391296, 5391297, 5391280, 5391298, 5391276, 5391287, 5391288.